MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in progress, once completed a supplemental will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a premature ventricular contraction (pvc) atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and the patient suffered a cardiac tamponade requiring pericardiocentesis.It was reported that during a pvc ablation case, pericardial effusion was noticed.The caller reported there were no visible signs on the patient.The pericardial effusion was confirmed by intracardiac echocardiography (ice).The caller reported that the medical intervention provided was a pericardiocentesis and 150ml of fluid was removed.Additional information was received indicating this adverse event was discovered during use of biosense webster products, during the mapping phase.No ablation was performed, as such, there was no steam pop.The physicians opinion is that he perforated with ice catheter.There was no malfunction of equipment.The patient's outcome from the adverse event is that it was improved.It is uncertain if the patient required extended hospitalization because of the adverse event, the patient was transferred to intensive care unit (icu) for observation.A smartablate generator was used during this case with the correct catheter settings selected.The flow setting for the pump were set per instructions for use (ifu), however, ablation has not been started.At a transseptal puncture was performed with a brk needle.No error messages were noted.Dashboard, vector, and visitag force visualization features were used.Parameters for stability used with visitiag were range 2.5, time 3sec, force over time (fot) 25%, however, ablation had not started.No additional filter was used with the visitag.Fti was the color option but no was ablation performed.Ablation catheter was inside body, but no ablation had been performed, only the soundstar® eco diagnostic ultrasound catheter has been used.The event will be reported against the.The cardiac tamponade will be reported against the soundstar® eco diagnostic ultrasound catheter due to the "physicians opinion is that he perforated with ice, and no malfunction of equipment.".

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive
suite 200
irvine CA 92618
MDR Report Key16222523
Report Number3023245-2023-00002
Device Sequence Number17461223
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2023
Report Date (Section F) 01/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number10439072
Device Catalogue Number10439072
Device Lot NumberG4096973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/18/2023
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK TRANSSEPTAL NEEDLE.; CARTO 3 SYSTEM.; SMARTABLATE GENERATOR KIT-US.; THMCL SMTCH SF UNID, TC, D.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight53 KG
Date Report Sent to FDA01/22/2023